MAUDE Adverse Event Report: KATENA PRODUCTS, INC; NAGAHARA PHACO CHOPPER

KATENA PRODUCTS, INC; NAGAHARA PHACO CHOPPER
Model Number 08-14502
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The returned instrument was visually inspected under a microscope and compared to the master model.There is no evidence of material defect or manufacturing error.No similar complaints have been received for the device.The instrument appears to have been damaged prior to breaking.The cause of instrument tip breakage could not be determined because the broken tip was not retuned for evaluation.The user facility indicated that there was no injury to the patient.After the tip broke off, the surgeon immediately retrieved the tip from patient's eye with no complications.No prolonged surgery or hospitalization was required.The patient's post-op visit the following day went well, no complaints or complications reported, and no further recommendations.
 
Event or Problem Description
During a cataract extraction with iol implant procedure the tip of the nagahara phaco chopper broke off in the patient's eye.The surgeon immediately retrieved the tip with no complications and no injury to the patient was reported.No prolonged surgery or hospitalization was required.The patient's post-op visit the following day went well, no complaints or complications reported.

Brand Name
KATENA PRODUCTS, INC
Common Device Name
NAGAHARA PHACO CHOPPER
MDR Report Key11641011
Report Number2242450-2021-00001
Device Sequence Number3052387
Product Code HNQ
UDI-Device Identifier00852979003304
UDI-Public00852979003304
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number08-14502
Device Catalogue Number08-14502
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2021
Initial Report FDA Received Date04/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;